Can Lorazepam Inhibit the Habituation Process?

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by B-@rt, May 26, 2015.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. B-@rt

      B-@rt Member

      Tinnitus Since:
      July 2014
      Cause of Tinnitus:
      God knows
      Dear Dr. Nagler,

      I got tinnitus July 2014, within a few weeks I was highly overstrung and had a complete meltdown/ burnout. To cut a long story short: I ended up on anti-depressant Citalopram, sleeping midication zopiclon and Lorazepam for during the day to relax me. Like many tinnitus sufferers, the first weeks were a sheer nightmare but gradually I have got a grip on myself again. Soon I will be a year down the road, a year which has changed my outlook on existance completely. My nerves started to settle down and I've been tapering off the Lorazepam and zopiclon, but it has to be done gradually. The tinnitus 'feels'/ 'sounds' just as bad and irritating as in the beginning. I was wondering whether or not using a 'relaxant' like lorazepam inhibits the habituation process?

    2. Dr. Nagler

      Dr. Nagler Member

      Atlanta, Georgia USA
      Tinnitus Since:
      Lorazepam (Ativan) is a benzodiazepine anxiolytic. In theory all benzodiazepines can to some extent of other inhibit habituation. I stress the "in theory" part because I am unaware of any reliable and verifiable controlled studies conclusively demonstrating that to be the case. I would also point out that inhibit does not necessarily mean prevent.

      Hope this helps.

      Dr. Stephen Nagler

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.